I was just diagnosed with U/C yesterday after a colonoscopy and prescribed Asacol 400mg 4x/day by the specialist. I took 2 doses yesterday and after my 2nd lunch dose today, I became very lethargic and lightheaded. My wife rushed me to my GP's office where I supposedly collapsed after I was unable to follow my doctors instructions....eyes wondering, speech was slurred and I eventually collapsed to the floor and remained down for approx. 1 hr.
I am also taking medication for depression; Effexor, Seroquel and Clonazepam ( no problems with side-effects for 2 years). By the time my GP contacted my psychiatrist I slowly began regain my senses.
My GP and PDOC do not believe the Asacol is the culprit but I have no other explanation for the sudden negative reactions I experienced. My GP kept the Asacol at his office and told me to stop taking it and come back this coming Monday to see if the side-effects have diminished.
I would really appreciate it if anyone has experienced similar reactions while using Asacol along with psychotropic medications.